Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    paraguard causing these problems??
    avatar
    mrsege14 posted:
    I have had my paraguard for 18 months now. In the beginning it was a great birth control method. No pills to worry about and no injections however, in the past few months I've noticed some things. My hair comes out in clumps. I have pain and buring during and after sex, my periods are absolutely horrible and painful, I get severe migraines. For the past 6-8 months my husbands (sorry if this is tmi) penis is swollen, red, and cracks. It's horrible. And it hurts him. I also have terrible acne. I've always had issues with acne but, now it's all over the place, hips, neck, arms, wth?? I'm also getting random cramps not even close to my cycle that are horrible. I also get a horrible pain in my right side. On top of ALL these things, I have horrible anxiety. It comes and goes but I feel like a fog is over me and can't handle stress. I honestly 100% feel that my iud us causing these symptoms. I've read other blogs and forums and I know it happens to women even if the paraguard is non hormonal. I also have a metallic taste in my mouth and a metallic odor with discharge and period. Please help!!
    Reply
     
    avatar
    georgiagail responded:
    Why don't you consider having this removed and see if your symptoms improve?

    Gail
     
    avatar
    mrsege14 replied to georgiagail's response:
    I have to at least wait until the new year. That's when my insurance kicks in.
     
    avatar
    sluggo45692 replied to mrsege14's response:
    You could try Planned Parenthood or you county health department. The longer you let it stay in you, more damage to your body could happen. I believe in IUD's, but all birth control methods have side effects. Sounds a lot like you having an allergic reaction to the IUD. If you wait, I know you and your husband will be miserable. You don't need that during the Christmas Season. Good Luck
     
    avatar
    fcl responded:
    Have you considered that your issues and your husband's may have no connection? Has he seen a doctor about his penis? If not then he REALLY needs to make an appointment ASAP.
    There's nothing inherently dirty about sex, but if you try real hard and use your imagination you can overcome that.
     
    avatar
    mrsege14 replied to fcl's response:
    Even if that isn't related I strongly feel my iud is causing a disturbance in my body.
     
    avatar
    marshagal replied to mrsege14's response:
    It's not that expensive to have an IUD removed- when I did it it was under $100. Did you even ask? I had one taken out with no health insurance because I was worried that it was causing side effects. If you are truly concerned about your health you can find a way...


    Helpful Tips

    Epididymitis
    Can a female get something from a man with Epididymitis? More
    Was this Helpful?
    0 of 0 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit Dr. Becker-Phelps' website